MAUDE Adverse Event Report: SYNTHES GMBH EXTRACT-SCREW CONI F/SCR Ø4.5+6.5; EXTRACTOR

SYNTHES GMBH EXTRACT-SCREW CONI F/SCR Ø4.5+6.5; EXTRACTOR
Catalog Number 309.530
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent a removal surgery distal femur fracture with the extract screw.The surgery was completed successfully with no delay.He extract-screw broke and remained inside the locking head.Therefore, the surgeon attempted to separate the plate from screw with the carbide drill, but the extract-screw was so hard that it could not be cut away at all.The surgeon gave up on removal and completed the surgery leaving one plate and screw in place.The surgeon mentioned that the broken part of the extract-screw remained in the screw head, making it impossible to cut it out with the carbide drill, and that he could not separate the plate from the screw and had to choose to let it remain in the body.The surgeon also mentioned that he used a short-handle extraction drill and assumed that the possibility of breakage was low.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6 the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the threaded tip of the extract-screw coni f/scr ø4.5+6.5was broken.Not all the broken fragment were not returned for evaluation.The fracture surface was examined, and no issues related to material was observed.No post operative x-rays were provide, therefore the embedded allegation cannot be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces a dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The unable to assemble allegation can be confirmed due the broken condition of the device.The overall complaint was confirmed as the observed condition of the extract-screw coni f/scr ø4.5+6.5 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: product code: 309.530.Lot number : l675752.Release to warehouse date : 04.Jan.2018.Manufacturing site: werk bettlach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EXTRACT-SCREW CONI F/SCR Ø4.5+6.5
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22205524
Report Number8030965-2025-05927
Device Sequence Number15142353
Product Code HWB
UDI-Device Identifier10886982185846
UDI-Public(01)10886982185846(10)L675752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.530
Device Lot NumberL675752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/17/2025
06/22/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/18/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown